After receiving radio iodine pill 3 yrs ago -- for thyroid problem-- I have been having seizures every 4-5 weeks apart-- Is this the cuprit-- Never had one in my life before-- Had every many cat scans, MRI, and all , tompamax etc. Now What??I am 76 yrs old
Thanks for writing in.
There is no evidence to link radioactive iodine therapy with seizures. However one of the symptoms of hyperthyroidism is seizures.
What thyroid problem did you have?
Also is your thyroid problem now under control?
I had my thyroid removed for cancer in 2006 and starting experiencing simple partial seizures a month later and have been dealing with them ever since. I have had two tonic clonic seizures and the auras I have always revolve around my menstraul cycle even with being on birth control and two seizure meds. I know for certain the seizures are in direct relation to having my thyroid removed.
I had half my thyroid removed in 2012. I started getting seizures after that when I got pregnant with my daughter when I was about 9 weeks. Then they came about every three months. A month after my daughter was born I had a grand mal seizure. They have done an MRI, CT, EEG and still have found nothing. They put me on medication but I still don't think that it is epilepsy. I am really wondering if it has to do with my thyroid getting removed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.